Q. Is Staphylococcus infection dangerous?

Answered by
Dr. Naval Mendiratta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 03, 2016 and last reviewed on: Feb 13, 2020

Hi doctor,

I had unprotected sex two months back and developed Streptococcal infection within a day. I took Amoxicillin to get rid of it. Within five days developed yeast infection and got treatment for that. Now, I have reactive arthritis. I got two painless red bumps on the back of my hand and I do not know whether it is related to reactive arthritis. My urine sample was negative for chlamydia. But, doctor found gram positive Staphylococcus and said it was normal. He suggested Loxonin which is a NSAID. Is Staphylococcus infection dangerous? I had CBC and got the result as monocytes and CRP were elevated. In a gap of two weeks time repeated CBC again and everything was normal. Now, the urine test came out as gram positive. I am suffering from multiple joint inflammation, lightheaded, fatigue, upper respiratory difficulties, papules, conjunctivitis and gram positive Staphylococcus. What is the solution?

#

Hi,

Welcome to icliniq.com

  • Could you give me the exact duration of the disease? Which are the joints involved in your case?
  • For reactive arthritis (painful form of inflammatory arthritis), you do not need much of treatment. It normally subsides by itself. NSAIDs (nonsteroidal anti-inflammatory drugs) and short course of steroids are usually helpful.
  • But, if it persists more than six weeks then one needs to add Sulfasalazine. Make sure you get HLA-B27 (human leukocyte antigen) done. It will help to determine whether the disease will relapse or going to be prolonged.

For further information consult a rheumatologist online --> https://www.icliniq.com/ask-a-doctor-online/rheumatologist

Hi doctor,

I believe it was a month before I started feeling the symptoms. It started in my right knee then moved to my left hip and then right hip. Back of my legs were the worst and I could not move. I am a softball player and a pitcher. The symptoms are getting better though. I am not as sore as I was before. Although I am having pains near my left rib cage, it is warm when I touch the spot. I do see a difference in the symptoms. I have been exercising and stretching a lot along with trying to stay hydrated. There should not be anything to worry about right? I have red lesions on my forearm and some on my hand. I do not have clusters of them. Altogether I have five. Please help.

#

Hi,

Welcome back to icliniq.com.

  • Well, those lesions can be keratoderma blennorrhagicum (thickened skin lesion with mucous discharge) which is a common finding in reactive arthritis.
  • It tends to fade away over time. It is usually seen on the palms and soles.
  • Probably the unprotected sex triggered the reactive arthritis. It is very difficult to isolate the organism in urine. But nevertheless, complete a course of antibiotics like Doxycycline for five to seven days.
  • As for arthritis, NSAIDS are the safest. Since you say it is already improving, you do not need much of treatment at this stage.
  • But, do get HLA-B27 done. It will help us to know if there can be a relapse.
  • Avoid eating uncooked food outside, as diarrhea can be another trigger for arthritis.
  • Do not worry about Staphylococcus. It can be a commensal that is just incidentally found. If you had Staphylococcus aureus then you would be more sick than this. So, I do not think you need antibiotics for it.
  • As of now, be mobile and continue Loxonin (Loxoprofen) as and when needed and get the test done.

The Probable causes:

Unprotected sex.

Investigations to be done:

HLA-B27.

Regarding follow up:

Revert back with the investigation reports to a rheumatologist online.---> https://www.icliniq.com/ask-a-doctor-online/rheumatologist


Was this answer helpful?

 | 


Related Questions:
Can Aleve and Goody's powder cause stomach upset?

.. hear about your headache. Aleve (Naproxen) and Goody's powder (combination of Aspirin, Acetaminophen, and Caffeine) both contain NSAIDs (non-steroidal anti-inflammatory drugs) like Aspirin, Ibuprofen, Naproxen, Piroxicam, Diclofenac, etc. Although...   Read full

Is it possible to get bald spots with Doxycycline?

.. Tetracycline antibiotic that can cause photosensitivity and photo-onycolysis (nail dystrophy) but alopecia areata is not linked with this medication. On the other hand, nail problems are common with alopecia areata .. ...   Read full

Will recurrent fever occur in a patient with gastritis?

.. your dad is not having cough or cold that accompanies fever, his symptoms suggest that, it can be due to allergy or post-chikungunya syndrome. Did your dad affected with chikungunya recently? If so, then he might have recurrent fever along with jo...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a Rheumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.